Alert archive / Louisiana / Special Marine Warnings in 2016

Special Marine Warning 13, NWS New Orleans, LA

January 14, 2016

NWS New Orleans, LA issued this special marine warning at Jan 14, 2016, 9:47 PM CST. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2016, 9:47 PM CST (03:47 UTC)
Expired
Jan 14, 2016, 10:30 PM CST
In force
43 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.0 in

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Jan 14, 6:32 PM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jan 14, 6:32 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
632 PM CST THU JAN 14 2016

.SOUNDING DISCUSSION...

THE BIGGEST CHANGE IN THE LAST 12 HOURS HAS BEEN A RAPID
INFLUX OF MOISTURE INTO THE MID-LEVELS OVER THE ATMOSPHERE. THIS
SURGE OF MOISTURE HAS INCREASED MEAN MIXING RATIOS FROM 7.6 TO
8.9G/KG...AND PRECIPITABLE WATER VALUES FROM 0.50 INCHES TO 1.20
INCHES. DYNAMICALLY...A STRONG 110 JET STREAK RESIDES OVER THE
AREA...AND THERE IS A GOOD DEAL OF SHEAR IN PLACE IN THE LOW
LEVELS. STORM RELATIVE HELICITY IN THE LOWEST KILOMETER IS AROUND
270 M2/S2...AND TOTAL SHEAR OVER THE LOWEST 2KM IS 57 KNOTS. THESE
VALUES WOULD BE SUPPORTIVE OF DEEP CONVECTION AND A SEVERE
POTENTIAL IF THERE IS ENOUGH THERMODYNAMIC ENERGY TO TAP INTO.
THERMODYNAMICALLY SPEAKING...CONDITIONS REMAIN VERY STABLE. LAPSE
RATES THROUGHOUT THE ATMOSPHERIC COLUMN REMAIN NEARLY MOIST
ADIABIATIC AND RATHER WEAK...ON THE ORDER OF 5.8C/KM. THESE WEAK
LAPSE RATES TRANSLATE INTO LITTLE IF ANY CAPE...WITH CAPE VALUES
BELOW 50 J/KG NOTED. THIS LACK OF THERMODYNAMIC SUPPORT IS MOST
EVIDENT IN THE VERY HIGH LCL AND LFC VALUES IN EXCESS OF 10K FEET.
GIVEN THESE PARAMETERS...SURFACE BASED THUNDERSTORMS LOOK TO BE A
LOW THREAT FOR THE AREA TONIGHT. ANY ELEVATED CONVECTION THAT
MANAGES TO FORM ABOVE THE LFC WILL ALSO BE VERY WEAK DUE TO THE
LIMITED POTENTIAL ENERGY TO TAP INTO. THE MOST LIKELY SCENARIO
GIVEN THE STRONG DYNAMIC FORCING OVER THE REGION...AND FAIRLY
SATURATED CONDITIONS BELOW 500MB...IS A STRATIFORM PRECIPITATION
EVENT. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  49  66  41  60 /  70  10  10  10
BTR  51  70  43  62 /  70  10  10  20
ASD  49  68  41  62 /  80  10  10  10
MSY  53  70  47  64 /  90  10  10  10
GPT  52  65  43  61 /  90  20  10  10
PQL  47  66  41  62 /  90  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ536-538-552-
     555-557-570-572-575-577.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ538-552-555-
     557-570-572-575-577.

&&
Hazardous weather outlook, Jan 14, 4:53 PM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
453 PM CST THU JAN 14 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-151400-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
453 PM CST THU JAN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

FLOOD WARNINGS REMAIN IN EFFECT FOR THE MISSISSIPPI RIVER AND
PARTS OF THE LOWER ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST
RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

THERE IS A MARGINAL RISK FOR STRONG TO SEVERE STORMS TONIGHT ALONG
THE IMMEDIATE COAST OF SOUTHEAST LOUISIANA SOUTHWARD INTO THE
COASTAL WATERS. THE MAIN CONCERNS WILL BE GUSTY TO DAMAGING WINDS
AND HAIL. ELSEWHERE ACROSS THE OUTLOOK AREA...NON SEVERE
THUNDERSTORMS ARE POSSIBLE IN THE LOWER LOUISIANA PARISHES THIS
EVENING AND OVERNIGHT. OCCASIONAL LIGHTNING STRIKES AND SHORT
PERIODS OF HEAVY RAINFALL WILL BE THE MAIN CONCERNS IN THESE AREAS.

THERE WILL BE A SHORT DURATION OF HIGHER THAN NORMAL TIDE LEVELS
GENERALLY BETWEEN ONE HALF FOOT TO ONE FOOT THIS EVENING MAINLY
BETWEEN SUNSET THROUGH THE PRE-DAWN HOURS FRIDAY AS A LOW
PRESSURE SYSTEM MOVES ALONG THE COAST. THIS MAY PRODUCE SOME MINOR
NUISANCE FLOODING OF LOW LYING AREAS NEAR THE COAST.

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR MOST OF THE GULF
COASTAL WATERS AND FOR BRETON AND CHANDELEUR SOUNDS WHERE HAZARDOUS
BOATING CONDITIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER FAST PACED SYSTEM IS EXPECTED TO AFFECT MAINLY THE MARINE
AREAS ONCE AGAIN SATURDAY WITH RAPIDLY CHANGING CONDITIONS.
ADDITIONAL SMALL CRAFT ADVISORIES ARE LIKELY SATURDAY NIGHT AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 8:53 PM CSTSpecial Marine WarningLIX52 min
Jan 14, 9:09 PM CSTSpecial Marine WarningLIX51 min
Jan 14, 9:54 PM CSTSpecial Weather StatementLIXPlaquemines51 min
Jan 14, 10:47 PM CSTSpecial Weather StatementLIXPlaquemines28 min
Jan 14, 11:11 PM CSTSpecial Marine WarningLIX34 min
Jan 14, 11:15 PM CSTSpecial Marine WarningLIX60 min
Jan 14, 11:33 PM CSTSpecial Marine WarningLIX57 min
Jan 14, 11:47 PM CSTSpecial Marine WarningLIX58 min
Jan 15, 12:12 AM CSTSpecial Marine WarningLIX48 min
Jan 15, 12:56 AM CSTSpecial Marine WarningLIX34 min
Jan 15, 9:10 AM CSTMarine Dense Fog AdvisoryLIX2 hr
Jan 15, 8:54 AM CSTDense Fog AdvisoryLIX2 hr

Nearby

Special Marine Warnings in Louisiana, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.